Alert archive / Maine / Beach Hazards Statements in 2020

Beach Hazards Statement 5, NWS Gray, ME

June 12, 20206 counties in Maine; Rockingham County, New Hampshire

NWS Gray, ME issued this beach hazards statement at Jun 12, 2020, 3:20 PM EDT for 6 counties in Maine; Rockingham County, New Hampshire. It took effect at Jun 13, 2020, 8:00 AM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jun 12, 2020, 3:20 PM EDT (19:20 UTC)
In effect from
Jun 13, 2020, 8:00 AM EDT
Expired
Jun 13, 2020, 8:00 PM EDT
In force
12 hr
Issued by
NWS Gray, ME

Counties Cumberland County, ME, Knox County, ME, Lincoln County, ME, Sagadahoc County, ME, Waldo County, ME, York County, ME, Rockingham County, NH

The radar

The Portland,ME radar (KGYX), 26 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 7.3 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2020-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2020-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1494 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

468 
WHUS41 KGYX 121920
CFWGYX

Coastal Hazard Message
National Weather Service Gray ME
320 PM EDT Fri Jun 12 2020

MEZ023>028-NHZ014-130930-
/O.NEW.KGYX.BH.S.0005.200613T1200Z-200614T0000Z/
Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-
Coastal Waldo-Coastal Rockingham-
320 PM EDT Fri Jun 12 2020

...BEACH HAZARDS STATEMENT IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY EVENING...

* WHAT...Please check with state and local authorities regarding
  guidelines for allowed activities. Air temperatures in the upper
  60s to lower 70s may cause people to underestimate the dangers
  of the cold water temperatures which are currently only in the
  50s.

* WHERE...In New Hampshire, Coastal Rockingham County. In Maine, 
  Coastal York, Coastal Cumberland, Sagadahoc, Lincoln, Knox and 
  Coastal Waldo Counties.

* WHEN...From Saturday morning through Saturday evening.

* IMPACTS...The cold water temperatures can quickly cause
  hypothermia to anyone immersed in the water. When the water
  temperature is below 60 degrees, the average submerged person
  could loose dexterity within minutes and be unable to accomplish
  simple tasks. Anyone on boats or paddlecraft should use extreme
  caution to avoid this threat.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued on days when a significant
number of boats and paddlecraft are expected to be out on the
water and when warm air temperatures may cause people to
underestimate the danger of the cold water. Paddle smart from the
start. Always wear your life jacket. Be aware of wind conditions,
tides, and localized currents.

&&

$$
2 follow-up statements
655 
WHUS41 KGYX 130702
CFWGYX

Coastal Hazard Message
National Weather Service Gray ME
302 AM EDT Sat Jun 13 2020

MEZ023>028-NHZ014-132015-
/O.CON.KGYX.BH.S.0005.200613T1200Z-200614T0000Z/
Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-
Coastal Waldo-Coastal Rockingham-
302 AM EDT Sat Jun 13 2020

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS
MORNING THROUGH THIS EVENING...

* WHAT...Please check with state and local authorities regarding
  guidelines for allowed activities. Warm air temperatures in the
  upper 60s to low 70s may cause people to underestimate the
  dangers of the cold water temperatures which are currently only
  in the 50s.

* WHERE...In New Hampshire, Coastal Rockingham County. In Maine, 
  Coastal Waldo, Coastal Cumberland, Sagadahoc, Lincoln, Knox 
  and Coastal York Counties.

* WHEN...From 8 AM EDT this morning through this evening.

* IMPACTS...The cold water temperatures can quickly cause
  hypothermia to anyone immersed in the water. When the water
  temperature is below 60 degrees, the average submerged person
  could loose dexterity within minutes and be unable to accomplish
  simple tasks. Anyone on boats or paddlecraft should use extreme
  caution to avoid this threat.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued on days when a significant
number of boats and paddlecraft are expected to be out on the
water and when warm air temperatures may cause people to
underestimate the danger of the cold water. Paddle smart from the
start. Always wear your life jacket. Be aware of wind conditions,
tides, and localized currents.

&&

$$
557 
WHUS41 KGYX 131342
CFWGYX

Coastal Hazard Message
National Weather Service Gray ME
942 AM EDT Sat Jun 13 2020

MEZ023>028-NHZ014-140000-
/O.CON.KGYX.BH.S.0005.000000T0000Z-200614T0000Z/
Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-
Coastal Waldo-Coastal Rockingham-
942 AM EDT Sat Jun 13 2020

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...Please check with state and local authorities regarding
  guidelines for allowed activities. Warm air temperatures in the
  upper 60s to low 70s may cause people to underestimate the
  dangers of the cold water temperatures which are currently only
  in the 50s.

* WHERE...In New Hampshire, Coastal Rockingham County. In Maine, 
  Coastal Waldo, Coastal Cumberland, Sagadahoc, Lincoln, Knox 
  and Coastal York Counties.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...The cold water temperatures can quickly cause
  hypothermia to anyone immersed in the water. When the water
  temperature is below 60 degrees, the average submerged person
  could loose dexterity within minutes and be unable to accomplish
  simple tasks. Anyone on boats or paddlecraft should use extreme
  caution to avoid this threat.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued on days when a significant
number of boats and paddlecraft are expected to be out on the
water and when warm air temperatures may cause people to
underestimate the danger of the cold water. Paddle smart from the
start. Always wear your life jacket. Be aware of wind conditions,
tides, and localized currents.

&&

$$

ES

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this beach hazards statement went out at Jun 12, 2:33 PM EDT, 47 minutes earlier.

Area forecast discussion, Jun 12, 2:33 PM EDT, 47 minutes before
Area Forecast Discussion
National Weather Service Gray ME
233 PM EDT Fri Jun 12 2020

.SYNOPSIS...
High pressure will build into New England from Canada tonight,
bringing cooler and drier air to the region. A warming trends
will begin next week as the high gradually settles over the
region next week.

&&

.NEAR TERM /UNTIL 7 AM SATURDAY MORNING/...
As the upper level trough remains to our northwest in Canada a
few showers will continue into the evening hours over northern
portions of the forecast area. This precipitation will be mainly
aided by terrain and also diurnally driven. Therefore, after
sunset expect the showers to diminish along with much of the Cu
field.

Cold air advection will continue during the overnight hours with
H8 temperatures as low as -2C over northern areas by morning.
This cold air will allow for a chilly night, especially in
northern areas where readings will drop down into the lower 40s.
Readings along the coast will drop to the upper 40s to lower
50s.

With drier air pouring into the region, have not included fog in
the overnight forecast. However, it is possible that the
deepest of sheltered valleys briefly has some light fog prior to
sunrise.

&&

.SHORT TERM /SATURDAY AND SATURDAY NIGHT/...
12Z guidance in good agreement indicating an upper level low
will approach Maine and New Hampshire on Saturday. As warming
continues through the day, enough differential heating in the
higher terrain in northern areas may allow for a stray shower or
two by late in the day. Once again, after sunset the light
precipitation should quickly diminish.

It will remain noticeable cooler with highs only in the upper
50s to mid 60s in the north for afternoon highs and upper 60s to
lower 70s over southern zones.

Another chilly night expected in the Northeast Saturday night.
Some cloudiness in association with a weak upper level low will
likely keep readings in the 40s in northern areas. Without this
cloud cover 30s would be possible in the mountains which is well
below normal for mid June.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
The ensemble and deterministic model solutions are now in good
agreement on the long wave pattern through late next week. We
begin the period with a ridge across the central CONUS and upper
troughs over the western and eastern third of the CONUS. With time
we'll see rising heights here in the Northeast with an upper low
taking shape over the southeast CONUS. The models have come into
better agreement over the past several runs regarding the upper
low...suppressing clouds and moisture with this system well to our
south. The forecast period begins with an area of high pressure
centered to our north. The northerly flow will turn onshore Sunday
and that coupled with an impulse meandering across the area
should generate some clouds along with the chance for a spot
shower or sprinkle. The high center gradually settles south into
New England Sunday night then remains parked across the area
through as least mid week as rising heights take hold. A
developing southerly flow will introduce a warming trend with
above normal values expected by the second half of the work week.
An upper trough and unsettled weather returns late next week...
but no widespread relief from are current dry spell is likely.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
Short Term...Mainly VFR conditions through Saturday night. There
is an outside chance for a shower at Whitefield this evening and
again tomorrow afternoon and tomorrow night. However, any
precipitation should be light and brief.

Winds will be relatively light tonight. Not expecting much in
the way of fog as drier air will be filtering into the region.

Long Term...

Sun...Brief lcl MVFR psb in mtn -shra.

&&

.MARINE...
Short Term...Onshore breezes will switch to the west, northwest
this evening as high pressure builds towards the region. Winds
and seas will remain below SCA thresholds through Saturday
night.

Long Term...

Winds and seas are likely to stay below SCA threshold this
period.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...None.
NH...None.
MARINE...None.

&&

NEAR/SHORT TERM...Cannon
LONG TERM...Schwibs
Hazardous weather outlook, Jun 12, 2:35 PM EDT, 45 minutes before
Hazardous Weather Outlook
National Weather Service Gray ME
235 PM EDT Fri Jun 12 2020

MEZ007>009-012>014-018>028-033-NHZ001>015-131845-
Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford-
Southern Franklin-Southern Somerset-Interior York-
Central Interior Cumberland-Androscoggin-Kennebec-Interior Waldo-
Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo-
Interior Cumberland Highlands-Northern Coos-Southern Coos-
Northern Grafton-Northern Carroll-Southern Grafton-Southern Carroll-
Sullivan-Merrimack-Belknap-Strafford-Cheshire-Eastern Hillsborough-
Interior Rockingham-Coastal Rockingham-
Western And Central Hillsborough-
235 PM EDT Fri Jun 12 2020

This Hazardous Weather Outlook is for Maine, south central Maine,
southwest Maine, west central Maine, western Maine, New Hampshire,
central New Hampshire, northern New Hampshire and southern New
Hampshire.

.DAY ONE...This Afternoon and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ150>154-131845-
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Penobscot Bay-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM-
Casco Bay-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
235 PM EDT Fri Jun 12 2020

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...This Afternoon and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Beach Hazards Statements in Maine, 2020Beach Hazards Statements in New Hampshire, 2020Every beach hazards statement in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.